Alert archive / Florida / Flash Flood Warnings in 2017
Flash Flood Warning 14, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Sep 11, 2017, 4:10 AM EDT for Duval County, Nassau County, Florida; Charlton County, Georgia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2017, 4:10 AM EDT (08:10 UTC)
- Expired
- Sep 11, 2017, 7:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Duval County, FL, Nassau County, FL, Charlton County, GA
The radar
The Jacksonville radar (KJAX), 18 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 7:00 AM EDT | FLASH FLOOD | Hilliard, FL | FLASH FLOODING OCCURRED ACROSS HILLIARD WITH WATER OVER STREETS AND APPROACHING HOMES. PICTURES RELAYED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 170 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted.
798 WGUS52 KJAX 110810 FFWJAX FLC031-089-GAC049-111115- /O.NEW.KJAX.FF.W.0014.170911T0810Z-170911T1115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Jacksonville FL 410 AM EDT MON SEP 11 2017 The National Weather Service in Jacksonville has issued a * Flash Flood Warning for... Nassau County in northeastern Florida... Northwestern Duval County in northeastern Florida... Southeastern Charlton County in southeastern Georgia... * Until 715 AM EDT * At 409 AM EDT, Doppler radar indicated heavy rain across the warned area. Up to three inches of rain has already fallen east of Bryceville with additional heavy rain likely. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Hilliard, Callahan, Cisco Gardens, Nassau Village-Ratliff, St. George, Ratliff, Bryceville, Baldwin, Jacksonville Heights and Whitehouse Air Field. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3025 8176 3025 8205 3080 8206 3078 8179 $$ JACKSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:57 AM EDT, 13 minutes earlier.
Area forecast discussion, Sep 11, 3:57 AM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
357 AM EDT Mon Sep 11 2017
...HURRICANE WARNING CONTINUES THIS MORNING...
.SHORT TERM...Today and tonight...Hurricane Irma at 07z was
centered over west central Fl just north of Tampa and moving to
the NNW. Rainbands over the area will continue the threat of
flooding rainfall and damaging winds...with isolated tornadoes
and a storm surge at the coast. As Irma moves faster to the nw
today conditions will slowly improve from south to north this
afternoon and evening. Strong winds early this morning will
decrease but still remain strong and gusty through the afternoon
as ne winds veer around to the south.
Tuesday through Wednesday...Irma will be well to the nw of the
area on Tuesday with drier air and lighter winds expected for ne
Fl/se Ga. With ample sun and sw winds temperatures will be at or a
few degrees above average Tue and Wed. A deep sw flow will
increase moisture across the area on Wednesday with scattered
afternoon/evening showers and storms expected.
.LONG TERM...Thursday through Sunday...A moist sw flow will
prevail this period. Expect scattered diurnal storms each day with
a few strong storms possbile on Thursday due to moderate speed
shear in the vertical wind profile. Winds and shear will decrease
after Thursday. Temperatures will be a little above average
through the period. Extended range models show Hurricane Jose in
the Atlantic meandering and doing a loop while staying east of
the se U.S coast.
&&
.AVIATION...IFR/LIFR conditions will continue this morning as
rainbands from Hurricane Irma affect ne Fl/se Ga TAF sites.
Improving conditions expected to spread from south to north this
afternoon. Strong ne winds will veer to the south by early
afternoon with gusts to near 40 knots continuing through the
afternoon hours along with MVFR cigs.
&&
.MARINE...Hurricane warning continues for the waters as Irma
continues to produce extremely hazardous conditions. Effects from
Irma will start to subside late today but seas will be slower to
fall and stay elevated due to swells. Northeast winds this morning
will become southerly by this afternoon. Winds and seas look
relatively benign Wednesday through Friday with the possibility
that the track of Hurricane Jose may affect the waters with at
least swells by the end of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 79 66 83 67 / 100 30 10 10
SSI 84 74 86 73 / 100 30 10 10
JAX 84 71 87 71 / 100 20 10 10
SGJ 87 72 87 72 / 90 20 10 10
GNV 83 70 87 70 / 90 30 20 10
OCF 82 72 87 71 / 90 30 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through this evening for Alachua-Baker-
Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
St. Johns-Suwannee-Union.
Hurricane Warning for Alachua-Baker-Bradford-Clay-Coastal Duval-
Coastal Nassau-Columbia-Flagler-Gilchrist-Hamilton-Inland
Duval-Inland Nassau-Marion-Putnam-St. Johns-Suwannee-Union.
GA...Flash Flood Watch through this evening for Appling-Atkinson-
Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
Ware-Wayne.
Tropical Storm Warning for Appling-Bacon-Brantley-Charlton-
Coastal Camden-Coastal Glynn-Coffee-Inland Camden-Inland
Glynn-Jeff Davis-Pierce-Ware-Wayne.
Hurricane Watch for Coastal Camden-Coastal Glynn-Inland Camden-
Inland Glynn.
Hurricane Warning for Atkinson-Clinch-Echols.
AM...Hurricane Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Coastal waters from
Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM-Waters from St. Augustine to Flagler
Beach FL from 20 to 60 NM.
&&
Zibura/Kennedy/ShashyHazardous weather outlook, Sep 10, 6:09 AM EDT, 22 hours 1 minute before
Hazardous Weather Outlook National Weather Service Jacksonville FL 609 AM EDT Sun Sep 10 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-101800- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 609 AM EDT Sun Sep 10 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. Please refer to the Hurricane Local Statement for information regarding the approach of major Hurricane Irma. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Local storm report, Sep 11, 3:25 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
325 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TROPICAL STORM 1 SW FERNANDINA BEACH 30.64N 81.46W
09/11/2017 Nassau FL BROADCAST MEDIA
MEDIA REPORTED SEVERAL TREES DOWN ON HOMES. POSSIBLE
TORNADO.
&&
AKLocal storm report, Sep 11, 3:27 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
327 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HURRICANE FLAGLER BEACH 29.47N 81.13W
09/11/2017 FLAGLER FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED 83 MPH AT FLAGLER BEACH.
&&
AKLocal storm report, Sep 11, 3:30 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
330 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 AM HURRICANE 1 WNW MAYPORT 30.39N 81.42W
09/11/2017 Duval FL ASOS
MAYPORT ASOS REPORTED SUSTAINED WIND OF 44KT/51MPH WITH
PEAK GUST OF 64KT/74MPH.
&&
AKLocal storm report, Sep 11, 3:41 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
341 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 AM HEAVY RAIN PALM COAST 29.57N 81.21W
09/11/2017 M9.57 INCH FLAGLER FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTS 9.57 INCHES OF STORM TOTAL
RAINFALL. 4.07 INCHES OF RAIN PAST 24 HOURS.
&&
AKLocal storm report, Sep 11, 3:45 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
345 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 AM HURRICANE JACKSONVILLE INTL ARPT 30.48N 81.71W
09/11/2017 DUVAL FL ASOS
SUSTAINED 51KT/59MPH WITH PEAK GUST TO 75KT/86MPH
&&
AKLocal storm report, Sep 11, 3:50 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
350 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM HURRICANE 1 WNW MAYPORT 30.39N 81.42W
09/11/2017 Duval FL ASOS
MAYPORT SUSTAINED WIND 59KT/68MPH WITH PEAK GUST
76KT/87MPH
&&
AKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:06 PM EDT | Areal Flood Warning | JAX | Duval, Nassau, Saint Johns | 3 hr |
| Sep 10, 8:09 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Flagler, Putnam, Saint Johns | 3 hr |
| Sep 10, 8:10 PM EDT | Tornado Warning | JAX | Flagler, Saint Johns | 35 min |
| Sep 10, 8:38 PM EDT | Areal Flood Warning | JAX | Alachua, Baker, Bradford, Clay, Duval, Putnam and 2 more | 3 hr |
| Sep 10, 8:44 PM EDT | Areal Flood Warning | JAX | Duval, Nassau | 3 hr |
| Sep 10, 10:23 PM EDT | Flash Flood Warning | JAX | Duval, Nassau | 3 hr |
| Sep 10, 10:56 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 6 hr |
| Sep 11, 12:26 AM EDT | Areal Flood Warning | JAX | Alachua, Bradford, Clay, Flagler, Marion, Putnam and 1 more | 3 hr |
| Sep 11, 12:38 AM EDT | Areal Flood Warning | JAX | Nassau | 6 hr |
| Sep 11, 12:49 AM EDT | Flash Flood Warning | JAX | Flagler, Marion, Putnam, Saint Johns | 5 hr |
| Sep 11, 1:35 AM EDT | Flash Flood Warning | JAX | Clay, Flagler, Putnam, Saint Johns | 3 hr |
| Sep 11, 2:02 AM EDT | Tornado Warning | JAX | Nassau | 28 min |
| Sep 11, 2:10 AM EDT | Flash Flood Warning | JAX | Clay, Saint Johns | 3 hr |
| Sep 11, 2:31 AM EDT | Flash Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Sep 11, 2:34 AM EDT | Tornado Warning | JAX | Nassau | 6 min |
| Sep 11, 2:41 AM EDT | Flash Flood Warning | JAX | Clay, Duval, Saint Johns | 3 hr |
| Sep 11, 3:36 AM EDT | Tornado Warning | JAX | Duval | 24 min |
| Sep 11, 4:22 AM EDT | Areal Flood Advisory | JAX | Marion | 3 hr |
| Sep 11, 4:38 AM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Clay, Putnam | 3 hr |
| Sep 11, 5:08 AM EDT | Areal Flood Warning | JAX | Alachua, Baker, Bradford, Columbia, Gilchrist, Union | 3 hr |
| Sep 11, 5:14 AM EDT | Flash Flood Warning | JAX | Nassau | 3 hr |
| Sep 11, 5:34 AM EDT | Flash Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Sep 11, 6:15 AM EDT | Flash Flood Warning | JAX | Baker, Bradford, Clay, Columbia, Duval, Union | 3 hr |
| Sep 11, 6:37 AM EDT | Areal Flood Warning | JAX | Columbia, Hamilton, Suwannee | 3 hr |
| Sep 11, 6:45 AM EDT | Flash Flood Warning | JAX | Duval | 6 hr |
| Sep 11, 8:23 AM EDT | Areal Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Sep 11, 9:06 AM EDT | Areal Flood Warning | JAX | Baker, Bradford, Clay, Columbia, Duval, Union | 3 hr |
| Sep 11, 9:48 AM EDT | River Flood Warning | JAX | Columbia, Gilchrist, Suwannee | 18 days |
| Sep 11, 12:19 PM EDT | Flash Flood Warning | JAX | Clay, Duval, Putnam, Saint Johns | 6 hr |
| Sep 11, 5:11 PM EDT | Wind Advisory | JAX | Baker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more | 5 hr |
| Sep 11, 5:18 PM EDT | Coastal Flood Warning | JAX | Duval, Flagler, Nassau | 3 days |
| Sep 11, 5:18 PM EDT | Rip Current Statement | JAX | Duval, Flagler, Nassau | 27 hr |
| Sep 11, 5:18 PM EDT | High Surf Advisory | JAX | Duval, Flagler, Nassau | 10 hr |
| Sep 11, 5:26 PM EDT | Small Craft Advisory | JAX | 28 hr | |
| Sep 10, 10:31 PM EDT | River Flood Warning | JAX | Appling, Tattnall, Toombs, Wayne | 24 hr |
| Sep 11, 5:18 AM EDT | Tornado Warning | JAX | Camden | 27 min |
| Sep 11, 6:41 AM EDT | Areal Flood Warning | JAX | Brantley, Charlton, Clinch, Pierce, Ware, Wayne | 3 hr |
| Sep 11, 8:09 AM EDT | Flash Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 111 min |
| Sep 11, 9:41 AM EDT | Flash Flood Warning | JAX | Charlton, Ware | 2 hr |
| Sep 11, 9:46 AM EDT | Areal Flood Warning | JAX | Brantley, Charlton, Pierce, Ware, Wayne | 3 hr |
| Sep 11, 9:56 AM EDT | Areal Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 2 hr |
| Sep 11, 3:07 PM EDT | River Flood Warning | JAX | Brantley | 16 days |
Nearby
Flash Flood Warnings in Florida, 2017Flash Flood Warnings in Georgia, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.